I was on 75mg for (4) weeks with no improvement. After a nervous breakdown doc upped to 150mg. Since then I've had terrible sleep, anxiety and depression like I've never experienced before (daily) and now at almost (5) weeks at this dose I feel no improvement at all. I feel worse than before the meds. Constantly think dying would be better than feeling like this. Wake up wanting to just stop this drug. I see my doc at the (6) week mark but don't want to increase after experiencing this...
Venlafaxine not working after 5 weeks and unsure what to do next?
Question posted by Chicagoventraz on 3 March 2018
Last updated on 7 January 2019 by petramolnar
hello! first of all i woud like to tell you to please not think you're the only one going through this. i've had problems with ongoing depression for almost 10 years now but the first years i refused to get on antidepressants because my basic problem was insomnia. after i've had my baby, who is 4 years old now, i tried almost every single antidepressant there is on the market. but i have to say SSRIs and SNRIs are the worst, for me. i tried almost every single one of them and the reactions i've had were depression getting worse. a few weeks ago, when i was at my lowest point and my current meds didn't seem to work anymore i said i should give venlafaxine a try again. the first day i felt out of it. i stood and stared at the wall for hours and couldn't feel anything, not a feeling.
i kept calling my doctor and she said i should give it a few weeks to work, but if physically i feel i can't take it, just stop it. so i tried for a week and it was the worst week of my life. i was staring at different objects in the house, my face was changed as if i was hurting, my legs were shaking each time i yawned, i remember one day i felt the need to just walk in the house ao i started walking on the corridor, for one hour, just walking from one side to another. then my insomnia came back so i had to call my doctor and change the med. i don't know what country are you living in, but here (Romania) you can keep in touch with your doctor on the phone, it's a must actually, and she said i should try something else. some meds work for some, others for others, it's just the way it is. maybe you should check with your doctor and tell him you don't feel better at all, in my opinion after all these weeks you should feel better already. maybe it's not the right one for you, but there are still options. don't lose hope, you're a hero just for trying to beat this horrible disease.
You have to to keep going.
Are you on the immediate release, modified release or the extended release XL?
It will start getting better very soon.
When I was prescribed Venlafaxine I was also prescribed diazepam and promethazine to help with general anxiety and sleep. I am not saying you should get these but talking to your doctor about the side effects and they maybe able to give you something to help!
Hi, Chicago! First off, no matter what, do not discontinue this medication abruptly or on your own. Some people experience discontinuation syndrome and a recurrence of the severe symptoms it was prescribed for.
When you see your doctor (hopefully she/he is a psychiatrist) describe your current symptoms just as you have here and ask to discuss alternative treatment options.
Although it can take 4-6 weeks to feel the full benefits of antidepressants you should be feeling somewhat better by now.
If you're honestly thinking of dying or hurting yourself contact your doctor immediately or get yourself to an ER.
Try to have faith that what you're feeling is a temporary situation. Have you ever been on another antidepressant? Not all medications work the same for every individual patient, so it's a matter of trial and error and having the patience to find the drug(s) that will work most effectively for you.
Best regards and I hope this all works out for you soon!
- Venlafaxine uses and safety info
- Venlafaxine information for Healthcare Professionals (includes dosage details)
- Side effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.